Utah, 2005Flood in Utah, June 11, 2005
June 11, 2005 · NWS SLC · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 11, 3:05 PM MST, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 11, 3:05 PM MST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 PM MDT SAT JUN 11 2005
.SYNOPSIS...UPPER LEVEL TROUGH WILL MOVE EAST ACROSS UTAH TONIGHT...
FOLLOWED BY A SECOND SYSTEM ACROSS NORTHERN UTAH SUNDAY. A RIDGE OF
HIGH PRESSURE TO OUR WEST WILL LEAD TO A WARM AND GENERALLY DRY
SOUTHWEST FLOW ALOFT THROUGH MUCH OF NEXT WEEK.
&&
.DISCUSSION...ACTIVE CONVECTION OVER MOST SECTIONS OF THE STATE THIS
AFTERNOON ASSOCIATED WITH THE UPPER TROUGH CURRENTLY OVER EXTREME WRN
UTAH. STRONG CONVECTION LATE THIS AFTERNOON...PRIMARILY WITH LOCALLY
HEAVY RAIN...EXISTS OVER SW THROUGH S/CNTRL UT. MOVEMENT OF THE
INDIVIDUAL CELLS HAS PICKED UP THE LAST HOUR OR SO...THUS THE
THREAT OF LOCALLY HEAVY RAIN AND MINOR FLOODING HAS DIMINISHED
SOMEWHAT. KEEPING AN EYE ON THE LINE OF STORMS MOVING THROUGH WRN
MILLARD THROUGH EXTREME NW WASHINGTON COUNTY. STRONG WINDS A GOOD
BET WITH THIS LINE...WITH THE THREAT OF LARGE HAIL FROM THE SRN END
OF THE LINE FOR WRN IRON/WASHINGTON COUNTIES.
UP NORTH THE VORTICITY MAX SOMEWHAT LOST UNDER THE CIRRUS SHIELD
OVER EXTREME NE NV WILL DRIFT EAST ACROSS NRN UT WITH THE TROUGH
OVERNIGHT. MOISTURE FEEDING NORTH FROM THE CONVECTION OVER
SW/CNTRL UT WILL PRIME THE AIRMASS...AND LEAD TO DECENT...BUT NOT
EXCESS RAINFALL TONIGHT. THE SECONDARY SHORTWAVE THAT WILL FOLLOW
OUT OF THE NW SUNDAY WILL FIND PLENTY OF MOIST AND UNSTABLE OVER NRN
UT. DYNAMIC AND JET SUPPORT WILL REMAIN THE BEST OVER OUR FAR NRN
ZONES...WITH DIFFERENTIAL HEATING GENERATING SOME CONVECTION OVER
THE CNTRL MOUNTAINS SUNDAY AFTERNOON.
BUILDING HEIGHTS MONDAY WILL SIGNAL THE BEGINS OF WHAT COULD BE
A RETURN TO SEASONAL TEMPS NEXT WEEK. THE RIDGE AXIS WILL SETTLE
TO THE EAST OF UTAH...LEAVING THE STATE IN A WARM AND GENERALLY DRY
SW FLOW FOR SEVERAL DAYS. SUBTROPICAL DISTURBANCES CAUGHT UP IN
THE FLOW MAY GENERATE SOME CONVECTION...ESPECIALLY AS THE WEEK
PROGRESSES.
THE RATHER DEEP TROUGH THAT SITS OVER THE ERN PACIFIC MUCH OF THE
WEEK IS PROGGED TO MAKE A MOVE TO THE COAST BY THE END OF THE
WEEK. LOWERING HEIGHTS WITH THE APPROACHING TROUGH SIGNALS AN
INCREASED THREAT OF CONVECTION AND COOLER TEMPS HEADING INTO NEXT
WEEKEND.
&&
.AVIATION...GENERAL SOUTHERLY WINDS EXPECTED THIS EVENING...THOUGH
CONVECTION WILL CREATE ERRATIC AND GUSTY WINDS FROM NEARBY
CONVECTION. CEILINGS COULD DROP INTO THE MVFR RANGE IN HEAVIER
SHOWERS/STORMS THROUGH THIS EVENING.
&&
.HYDRO...FAIRLY WIDESPREAD RAINFALL IN THE .50 - 1.00 RANGE ACROSS
SW THROUGH CNTRL UT TODAY. APPEARS THAT THE WATERWAYS OVER THE HEAVY
RAIN AREAS ARE HANDLING THE RUNOFF...THOUGH MINOR SMALL STREAM AND
STREET FLOODING HAS BEEN REPORTED. A SECONDARY...AND WELL
ORGANIZED CONVECTIVE BAND WILL MOVE ACROSS SW UT LATE THIS AFTERNOON
THROUGH EARLY EVENING. THIS BAND PRODUCING STRONG CONVECTION...AND
IS MOVING SLOW ENOUGH THAT IT COULD PRODUCE MINOR FLASH FLOODING
AGAIN LATE THIS AFTERNOON/EVENING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
CONGER
Hazardous weather outlook, Jun 11, 4:00 AM MST, 16 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
500 AM MDT SAT JUN 11 2005
UTZ012>021-121300-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS-
SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH-
500 AM MDT SAT JUN 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN AND EASTERN UTAH.
.DAY ONE... TODAY
SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AND INTO THIS EVENING.
LOCALLY HEAVY RAIN IS EXPECTED. SOME OF THE THUNDERSTORMS WILL
CONTAIN VERY HEAVY RAIN...GUSTY WIND AND POSSIBLE HAIL. THE HEAVY
RAIN COULD CAUSE RAPID RISES TO AREA STREAMS AND CREEKS.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY
TEMPERATURES WILL BECOME VERY WARM TUESDAY AND PERSIST THROUGH
FRIDAY. WITH THE WARM TEMPERATURES THE HUMIDITY WILL BE LOW AND
INCREASING SOUTHERLY WIND WILL INCREASE THE FIRE DANGER.
UTZ001>011-WYZ021-121300-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-
WESTERN UINTA MOUNTAINS-
500 AM MDT SAT JUN 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND SOUTHWEST
WYOMING.
.DAY ONE... TODAY
INCREASING SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND
TONIGHT. SOME OF THE THUNDERSTORMS WILL CONTAIN HEAVY RAIN...
GUSTY WIND AND POSSIBLE HAIL.
.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY
SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ON SUNDAY BUT DECREASE
IN COVERAGE BY AFTERNOON. A SIGNIFICANT WARMING TREND WILL BEGIN
TUESDAY. VERY WARM TEMPERATURES ARE EXPECTED TO PERSIST THROUGH
FRIDAY WITH INCREASING SOUTHERLY WIND BY MID WEEK.
AOT
In the hours before
Local storm report, Jun 11, 4:34 PM MST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
534 PM MDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 24 WNW ST. GEORGE 37.21N 113.98W
06/11/2005 49 MPH WASHINGTON UT MESONET
BADGER SPRINGS RAWS.
0500 PM TSTM WND DMG NEW HARMONY 37.48N 113.31W
06/11/2005 WASHINGTON UT LAW ENFORCEMENT
POWER POLES BLOWN DOWN IN NEW HARMONY
&&
CONGERFlood, Northern Wasatch Front/Brigham City/Ogden Bountiful
- When
- June 11, 8:00 PM MST to 11:00 PM MST
- Where
- Northern Wasatch Front/Brigham City/Ogden Bountiful forecast zone
- Property damage
- $15,000
- Reported by
- BROADCAST MEDIA
Street flooding due to heavy rain enetered homes in Layton along Antelope Drive and Gordon Ave.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Wisconsin, June 11, 2005$3.6 million · F1 · 10 events
- Tornadoes and Hail in Texas, June 11, 2005$339,000 · F0 · 47 events
- Flooding in Kansas, June 11 to 14, 2005$600,000 · 2 events
- Tropical Storm in Mississippi, June 11 to 12, 2005$445,000 · 7 events
- Strong Wind in Alabama, June 11 to 12, 2005$104,000 · 21 events
- Storm Surge in Florida, June 11, 2005$120,000 · 5 events
- Flood in Kansas, June 11, 2005$80,000 · 1 event
- Rip Current in Georgia, June 11, 20054 injured · 1 event
- Tornado and Flash Flood in Minnesota, June 11, 2005F1 · 2 events
- Tornado in Minnesota, June 11, 2005F1 · 1 event
- Damaging Winds in Wisconsin, June 11, 200554 kt wind · 23 events
- Tornadoes and Flash Flooding in North Dakota, June 11 to 12, 2005F0 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462243.